Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
Question: please help!!!!!
|umair123 - Thu Oct 20, 2005 5:27 pm|
About 6 weeks ago, i started having chest pain(lower left part of ribs), back pain, panic attacks, headaches, dizziness, feeling like i'm crazy, too. Now, i have a parched feeling in my throat, rapid heartbeat, cold hands and feet, weakness and occasional heartburn.Also, loss of appetite, gaining weight, feeling full soon. I reviewed my blood tests and this is how they looked(from earliest to latest).
red blood count 5.52, white 7.2
then next 4.95, white 8.98
now 4.89, wbc 6.8
and also, test says EBV-VCA IgG positive and EBV-NUCLEAR Ag positive
also says i have past infection of EBV
now, hemoglobin and hematocrit lower than before
i'm still having problems
|umair123 - Thu Oct 20, 2005 5:30 pm|
also have trouble breathing and red spots at back of my mouth.
|kat - Sun Oct 23, 2005 7:08 am|
im not a doctor or nurse but thought i would reply to your post. did your doc talk to you about your blood test results? since the EBV tests came back positive it sounds like you have EBV infection. it stands for epstein barr virus and causes the glandular fever illness or 'mono' as its called in the US. all of your symptoms sound like glandular fever, the dizzyness, headaches, rapid heartbeat, weakness, hot and cold thing, loss of appetite and the rest... also your recent post says you have red spots at the back of your mouth. this is common with glandular fever and sometimes you can get tonsilitis with it. if you develop white spots in your mouth then you have tonsilitis and should go back to your doctor so they could give you antibiotics. i know about glandular fever caused by EBV because ive had it twice so thought i would reply.
it can make you feel very poorly for a while, you need to rest up and take painkillers and take it easy for a while. its very important you don't push yourself so you give yourself time for your body to heal. it seems to vary from person to person how long it takes. you metioned the pain on the left side below your ribs, this could be an enlarged spleen which can happen with glandular fever and also an enlarged liver (this is on the other side under your ribs). on websites they say that the enlarged spleen should go down after a few weeks and you must avoid physical sports for at least 6 weeks to avoid any damage, but obviously since your feeling so unwell you probably wouldnt feel like doing anything like that! im not a haematologist but your blood counts look like thay are within the normal range of normal. maybe you could get your doctor to give you a letter or confirming that you have glandular fever from EBV and you could take time off work or college?
good luck and take care! Kat xxx
|umair123 - Mon Oct 24, 2005 11:17 am|
But, every doctor I went to says that i have a panic disorder. also, they did x-ray me and all the other fun stuff. they found no enlarged stuff. also me cardiologist scanned my heart and liver, they are normal. Also, i showed them red spots on throat, they said its nothing, tonsils normal and no pus. also, i don't have a fever. Anxiety drugs are making me feel better, though.
|umair123 - Mon Oct 24, 2005 2:33 pm|
just reviewed blood test. when i was in bad shape, 360 monocytes. now im feelin better 252 monocytes. just 4 weeks before onset i shared a soda with someone. also, felt like i got hit by a cold or something like that
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.